Hi I have been working with a LPN doing team nursing...I am worried because she told the charge RN that one of our pts gets vanco IM. She gives all injections and p.o. meds. Now the following day we had the same pt. group and a SN asked to give the vanco. The LPN said oh...you get to give an IM injection. The SN looked at the MAR and said, no its po. The LPN just stared blankly for a second and said oh right. But I think she had been giving it IM. What would happen? I am scared. Only worked with this LPN 4-5 times and I dont trust her. Please help!
Unless the order changed???
And are you really sure this LPN has been giving it incorrectly?
Check your facts first. Also, make sure there hasn't been a transcription error.
Otherwise, it's a med error and should be treated as such--that is, you need to write an incident report, call the Pharmacy, and call the doc to find out what significance this could have to the patient.
*I would certainly ask for a Vanco trough when calling the doc.*
Last edit by Angie O'Plasty, RN on Sep 27, '06